Style & Beauty
Retinol / tretinoin suggestions if you have sensitive eyes?!
Retinolqqqq · 18/03/2023 21:27
I have been using the Inkey List retinol for the last few months. I say on and off because I suspected (and now confirmed as I’ve tried again the last couple of days) that it causes me to have eye styes!
I obviously do not put this product on or near my eyes, but I think it must smear off on my pillow at night (even though I don’t put it on thickly either).
Has this happened to anyone else with any retinols?
Does anyone have any recommendations of retinol / tretinoin that wouldn’t do this?!?
miraveille · 18/03/2023 21:55
My eyes are super sensitive and I'm m having no issues at the mo with the ordinary 2% Retinoid which I don't think this quite the same as retinol but I don't pretend to know the difference
Matchingcollarandcuffs · 19/03/2023 08:52
I always had this, only thing that helped was Vaseline and putting the retinol on much earlier in the evening before bed. And going to every other night
dontgobaconmyheart · 19/03/2023 16:16
I had issues with tretinoin all over my face and didn't adjust to it in the end so had to stop as I was fed up with the dryness and soreness.
With the eye situation I found it best to apply well in advance going to bed and make sure it's sunk in, go nowhere near the eye area if you can help it (or lip area, for me) and buffer the area with some eye cream before it goes on, as a barrier.
I did the same for my lips- put a lip balm on first, avoided going near them and sat up in bed reading etc for 20 minutes until everything was well and truly absorbed. If you're someone who absent mindedly touches your face that try to be conscious of that as well. I realised I was doing all of the above but then touching parts of my face and then rubbing my eyes or touching my lips and getting some on them anyway it would seem.
Any flare ups of sensitivity then i'd not put it on the following night.
Back21970 · 20/03/2023 01:32
I started Dermatica Tret in January and had to stop it after 6 weeks because of terrible eye irritation and sensitivity, tried everything (alternate nights, buffering and kept if well away from my eyes)but started to develop Blepharitis which has yet to fully clear up.
Googled it and there can be a link between Tret and eye issues which I think should be more publicised.
Previously I used an Olay retinol with no issues but at the moment my skin is so stressed and sensitive I’m using a eucerin Urea repair Cream till it fully recovers.
To comment on this thread you need to create a Mumsnet account.